Aa
A
A
A
Close
Depression Community
10.5k Members
20184324 tn?1499260045

Venlafaxine weight gain?

I've been taking Vanlafaxine for several months now for my anxiety and depression, it's working ok, but I've noticed a considerable weight gain. I've always been a slender person and gaining weight has actually been difficult for me, so I'm surprised that I'm suddenly a couple of dress sizes bigger.
1 Responses
Avatar universal
Antidepressants that target serotonin often have this as a side effect.  It's not usually as bad on the snri class, as they are intentionally stimulating, but we all react differently.  It's more common with the ssris, but yeah, this is a side effect of the drug, assuming you haven't changed your eating patterns or exercise any.
Have an Answer?
Top Mood Disorders Answerers
Avatar universal
Arlington, VA
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
15 signs that it’s more than just the blues
Discover the common symptoms of and treatment options for depression.
We've got five strategies to foster happiness in your everyday life.
Don’t let the winter chill send your smile into deep hibernation. Try these 10 mood-boosting tips to get your happy back
Smoking substitute may not provide such a healthy swap, after all.
How to lower your heart attack risk.